Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 37, NWS Jacksonville, FL

July 7, 2021Clay County, Florida

NWS Jacksonville, FL issued this river flood warning at Jul 7, 2021, 9:48 PM EDT for Clay County, Florida. It took effect at Jul 8, 2021, 7:27 AM EDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 9:48 PM EDT (01:48 UTC)
In effect from
Jul 8, 2021, 7:27 AM EDT
Expired
Jul 9, 2021, 10:28 AM EDT
In force
27 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Black Creek near Middleburg (MDLF1). The gauge peaked at 17.16 ft at Jul 8, 2021, 8:00 PM EDT.

actionminormoderate5101507/0807/0907/10
Action stage
11 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02246000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

269 
WGUS42 KJAX 080148
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
948 PM EDT Wed Jul 7 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

For the BLACK CREEK...including Middleburg, Penney Farms...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday evening at 1000 PM EDT.

&&


FLC019-090200-
/O.NEW.KJAX.FL.W.0037.210708T1127Z-210710T0052Z/
/MDLF1.1.ER.210708T1127Z.210709T0000Z.210709T1851Z.NO/
948 PM EDT Wed Jul 7 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the North Fork Black Creek At Middleburg.
* From Thursday morning to Friday evening.
* At 9:00 PM EDT Wednesday the stage was 9.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 17.6 feet tomorrow evening. It will 
  then fall below flood stage early Friday afternoon.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands 
  flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

WOLF
4 follow-up statements
013 
WGUS82 KJAX 081257
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
857 AM EDT Thu Jul 8 2021

...The Flood Warning continues for the following rivers in Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

For the BLACK CREEK...including Middleburg...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 900 AM EDT.

&&


FLC019-091300-
/O.CON.KJAX.FL.W.0037.000000T0000Z-210710T0052Z/
/MDLF1.1.ER.210708T1600Z.210709T0000Z.210709T2248Z.NO/
857 AM EDT Thu Jul 8 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the North Fork Black Creek At Middleburg.
* Until tomorrow evening.
* At 8:00 AM EDT Thursday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 17.8 feet this evening. It will then fall 
  below flood stage tomorrow evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands 
  flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

NELSON
245 
WGUS82 KJAX 081438
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1038 AM EDT Thu Jul 8 2021

...The Flood Warning is extended for the following rivers in 
Florida...

  South Fork Black Creek Near Penney Farms affecting Clay County.

  North Fork Black Creek At Middleburg affecting Clay County.

For the BLACK CREEK...including Middleburg, Penney Farms...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 1045 AM EDT.

&&


FLC019-091445-
/O.EXT.KJAX.FL.W.0038.000000T0000Z-210710T0336Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
1038 AM EDT Thu Jul 8 2021

...The Flood Warning is now in effect until late tomorrow evening...

The Flood Warning continues for
  the South Fork Black Creek Near Penney Farms.
* Until late tomorrow evening.
* At 8:30 AM EDT Thursday the stage was 15.0 feet.
* Flood stage is 14.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.6 feet 
  this evening. It will then fall below flood stage tomorrow 
  afternoon.
* Impact...At 10.0 feet, Should water levels continue rising, 
  preparations to protect property should begin.
* Impact...At 14.5 feet, Flooding begins to impact low lying 
  driveways and access roads along Creek Street, Black Creek Drive 
  and Lightning Lane. Docks and other low lying property along the 
  creek begin to flood.
* Impact...At 16.0 feet, Flooding of low lying structures along 
  Creek Street begins. Creek Street and driveways leading to Black 
  Creek Drive become impassable. Movement of property to higher 
  ground is recommended.
* Impact...At 17.5 feet, Flooding begins to impact numerous homes 
  and structures along Creek Street, Black Creek Drive and Lightning 
  Lane. Access to homes will be cut off by flood waters. Evacuations 
  in low lying areas may be necessary.


&&

LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
      3004 8189 3007 8188

$$

FLC019-091445-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210710T0448Z/
/MDLF1.1.ER.210708T1529Z.210709T0000Z.210709T2248Z.NO/
1038 AM EDT Thu Jul 8 2021

...The Flood Warning is now in effect until early Saturday morning...

The Flood Warning continues for
  the North Fork Black Creek At Middleburg.
* Until early Saturday morning.
* At 10:00 AM EDT Thursday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 17.8 feet this evening. It will then 
  fall below flood stage tomorrow evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands 
  flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

DD
264 
WGUS82 KJAX 090157
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
957 PM EDT Thu Jul 8 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  South Fork Black Creek Near Penney Farms affecting Clay County.

...The Flood Warning continues for the following rivers in Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

For the BLACK CREEK...including Middleburg, Penney Farms...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1100 PM EDT.

&&


FLC019-090300-
/O.CAN.KJAX.FL.W.0038.000000T0000Z-210709T0157Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
957 PM EDT Thu Jul 8 2021

...The Flood Warning for the South Fork Black Creek Near Penney 
Farms has been cancelled...

The Flood Warning is cancelled for
  the South Fork Black Creek Near Penney Farms.
* At 9:30 PM EDT Thursday the stage was 14.5 feet.
* Flood stage is 14.5 feet.
* Forecast...The river is expected to fall to 7.1 feet Tuesday 
  evening.


&&

LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
      3004 8189 3007 8188

$$

FLC019-092300-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210709T2248Z/
/MDLF1.1.ER.210708T1517Z.210709T0015Z.210709T1648Z.NO/
957 PM EDT Thu Jul 8 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the North Fork Black Creek At Middleburg.
* Until tomorrow evening.
* At 9:00 PM EDT Thursday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 4.6 feet Tuesday 
  evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands 
  flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

ZIBURA
580 
WGUS82 KJAX 091428
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1028 AM EDT Fri Jul 9 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

FLC019-091530-
/O.CAN.KJAX.FL.W.0037.000000T0000Z-210709T1428Z/
/MDLF1.1.ER.210708T1517Z.210709T0015Z.210709T1648Z.NO/
1028 AM EDT Fri Jul 9 2021

...The Flood Warning for the North Fork Black Creek At Middleburg 
has been cancelled...

The Flood Warning is cancelled for
  the North Fork Black Creek At Middleburg.
* At 10:00 AM EDT Friday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 4.1 feet Wednesday 
  morning.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

NELSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:58 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 7, 7:58 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
758 PM EDT Wed Jul 7 2021

.AVIATION...
[Through 00Z Friday]

Elsa continues its northeast trek through southeast Georgia this
evening. Rain bands are still impacting SSI, CRG, JAX, and VQQ, so
rounds of heavy rainfall and gusty winds to continue through the
next 6 hours or so, with patches low level clouds sticking around
through the overnight hours. By daytime Thursday, winds will have
shifted to become more west-southwesterly and we'll see scattered
storms moving in from southwest to northeast with the Gulf coast
seabreeze, mainly between 16Z-21Z.

&&

.PREV DISCUSSION [314 PM EDT]...

.NEAR TERM [Tonight through Thursday]...Tropical Storm Elsa over
the Suwannee Valley this afternoon will continue to move north
and into se Georgia this evening. This will continue the threat
of flooding rainfall with isolated tornadoes. Elsa will shift
north of the Altamaha River around midnight bringing a decrease to
the wind and rain for ne Fl/se Ga. Elsa will move into the Carolinas
on Thursday leaving a sw flow across our area. Scattered to numerous
showers and storms are expected by Thursday afternoon as a moist
unstable airmass remains over the area. Temperatures will reach
near 90 degrees Thursday afternoon.

.SHORT TERM [Thursday night through Saturday Night]...A moist sw
flow will prevail across the area with a ridge across south
Florida and troughing to the north. Scattered to numerous showers
and thunderstorms are expected each afternoon as PWATs will be in
the 1.75 to 2 inch range. Temperatures will be close to average
July levels.

.LONG TERM [Sunday Through Wednesday]...Deep layer ridge extending
from the western Atlantic across south Florida will drift north
into the area early next week. This will bring an increase in
temperatures with a decrease in rain chances. Enough moisture will
remain over the area for scattered diurnal seabreeze convection
each day. Temperatures and pops will be close to normal levels
through period.

.MARINE...Tropical Storm Elsa will track northward across
northeast Florida and southeast Georgia through this evening,
moving north of the area around midnight. Strong winds and
elevated seas will continue overnight and then decrease on
Thursday.Advisory conditions will progress south to north across
across FL waters early this morning, with the best potential of
Tropical Storm force winds focused across the GA waters where a
Tropical Storm Warning remains in effect. Winds and seas decrease
trailing Elsa's departure to the northeast late tonight. High
pressure will build across central Florida Thursday through the
weekend bringing prevailing SSW winds.

Rip Currents: Moderate to High risk today and moderate risk on
Thursday as winds become offshore.

.HYDROLOGY...Minor flooding expected on the Suwannee and St.
Marys Rivers with a rise into Moderate Flood currently forecast
for portion of the Santa Fe River.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  86  73  87  72 / 100  70  20  50  10
SSI  76  87  77  89  76 /  90  60  20  40  10
JAX  74  89  74  88  74 /  80  60  20  50  10
SGJ  75  88  74  88  74 /  60  60  20  40  10
GNV  74  86  73  87  72 /  60  60  30  50  10
OCF  75  86  73  88  72 /  60  60  30  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT Thursday for Baker-Bradford-Central
     Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
     St. Johns-Eastern Alachua-Eastern Clay-Eastern Marion-
     Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-South Central
     Duval-Southern Columbia-Suwannee-Trout River-Union-Western
     Alachua-Western Clay-Western Duval-Western Marion-Western
     Putnam.

     Tropical Storm Warning for Hamilton-Inland Nassau.

     High Rip Current Risk until 4 AM EDT Thursday for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

     Wind Advisory until midnight EDT tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns-Eastern
     Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-South
     Central Duval-Trout River-Western Clay-Western Duval-
     Western Putnam.

GA...Flood Watch until 2 AM EDT Thursday for Appling-Atkinson-Bacon-
     Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
     Inland Camden-Inland Glynn-Jeff Davis-Northeastern Charlton-
     Northern Ware-Pierce-Southern Ware-Wayne-Western Charlton.

     Tropical Storm Warning for Brantley-Clinch-Coastal Camden-
     Coastal Glynn-Echols-Inland Camden-Inland Glynn-
     Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
     Wayne-Western Charlton.

     High Rip Current Risk until 4 AM EDT Thursday for Coastal Camden-
     Coastal Glynn.

     Wind Advisory until midnight EDT tonight for Appling-Atkinson-
     Bacon-Coffee-Jeff Davis.

AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
     to Fernandina Beach FL from 20 to 60 NM.

     Small Craft Advisory until 3 AM EDT Thursday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Local storm report, Jul 7, 7:42 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
742 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TORNADO          5 S ARLINGTON           30.26N 81.62W
07/07/2021                   Duval              FL   EMERGENCY MNGR

            DOPPLER RADAR AND PUBLIC VIDEOS CONFIRMED A TORNADO IN
            JACKSONVILLE, FLORIDA. THERE WAS PRIVATE PROPERTY DAMAGE
            NEAR PHILLIPS HIGHWAY AND BOWDEN ROAD. THERE WAS ALSO
            COMMERICAL PARK AND PRIVATE PROPERTY DAMAGE ON POWERS
            AVENUE AND BOWENDALE AVENUE. THE NATIONAL WEATHER SERVICE
            IN JACKSONVILLE WILL COMPLETE A FULL TORNADO SURVEY FOR
            BOTH INTENSITY AND TRACK.

&&

SCORDERO
Local storm report, Jul 7, 7:45 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
745 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     JEKYLL ISLAND           31.04N 81.42W
07/07/2021  M58.00 MPH       Glynn              GA   MESONET

&&

JHESS
Local storm report, Jul 7, 7:48 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND GST     2 S SAINT SIMONS        31.15N 81.38W
07/07/2021  M51 MPH          GLYNN              GA   ASOS

            ASOS STATION KSSI BRUNSWICK.

&&
Local storm report, Jul 7, 7:52 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
752 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TORNADO          4 S ARLINGTON           30.28N 81.61W
07/07/2021                   Duval              FL   EMERGENCY MNGR

            RADAR INDICATED A DEBRIS BALL CONFIRMING A TORNADO IN
            CONCERT WITH VERBAL CONFIRMATION FROM EMERGENCY
            MANAGEMENT FOR DAMAGE CONSISTENT OF A TORNADO IN THE 5400
            BLOCK OF TIFTON AVENUE AND THE 5300 BLOCK OF KENNERLY
            ROAD. THE NATIONAL WEATHER SERVICE WILL BE COMPLETING A
            TORNADO SURVEY NEAR THE DAMAGE AREA.

&&

SCORDERO
Local storm report, Jul 7, 8:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 ESE THALMANN          31.26N 81.61W
07/07/2021                   GLYNN              GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A TREE ACROSS GA HWY
            32 IN GLYNN COUNTY MM 2. TIME ESTIMATED
            BASED ON RADAR DATA.

&&

NGUYEN
Local storm report, Jul 7, 8:50 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
850 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLOOD            4 N WAYNESVILLE         31.29N 81.78W
07/07/2021                   Brantley           GA   AMATEUR RADIO

            LIGHT PONDING ON ROADWAYS AND DITCHES ARE FULL. SOME
            LOCALIZED FLOODING IN SOME RESIDENTIAL YARDS IN BRANTLEY
            COUNTY TWO MILES SOUTH OF GA HIGHWAY 32 ON BROWNTOWN
            ROAD.

&&

SCORDERO

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:22 PM EDTSpecial Marine WarningJAX38 min
Jul 7, 9:57 PM EDTSpecial Weather StatementJAXDuval18 min
Jul 8, 6:23 AM EDTRiver Flood WarningJAXClay24 hr

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.